|Candida treatment while HIV in seroconversion
Oct 23, 2000
Hello Dr. Feinberg,
I believe I was exposed to HIV 4 months ago. I tested negative after 10 weeks, however I developed Candida in my mouth and throat after 6 weeks. My first question is, can HIV weaken my immune system enough in 6 weeks to cause Candida? Also, since I am not HIV+, I can not start antiviral meds, so for now I am being seen a treated by ENT with Diflucan (100mg/day - going on 15 days, and Mycelex - 4 times a day). My second question is, if I do have HIV, can I expect the ENT treatment to cure the Candida, or do I need to start antiviral meds to boost my immune system? Also, have you seen patients develop Candida this soon after exposure to HIV? Thank you!
Response from Dr. Feinberg
It is possible to sustain enough damage to your immune system soon after acquiring HIV to develop thrush or even more serious OIs. It is unusual that your thrush hasn't cleared with more than 2 weeks of fluconazole (Diflucan)-- are you sure you've got the right diagnosis? Antifungal drugs should be sufficient to clear thrush, even in an HIV+ person who is not on anti-HIV meds.
- When You Have A Herpes Break Out How Long Does It Take To Get Blisters?
- What Is The Difference Between Razor Burn And Herpes On The Vagina?
- What Happens If Genital Herpes Goes Untreated?
- Is Using A Condom A Guaranteed Way To Prevent Genital Herpes?
- Syphilis Blood Test Accuracy
- Symptoms Of Genital Herpes The Day After Sex
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.